Alert archive / West Virginia / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 39, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 18, 1999, 12:53 AM EDT for Boone County, West Virginia. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 18, 1999, 12:53 AM EDT (04:53 UTC)
- Expired
- Jul 18, 1999, 1:30 AM EDT
- In force
- 37 min
- Issued by
- NWS Charleston, WV
- Area
- Whole counties
County Boone County, WV
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 1:20 AM EDT | Hail 0.75 | Orgas, WV |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 4.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 844 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 1420 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KRLX 180454 RRA SVRCRW WVC005-180530- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON WV 1253 AM EDT SUN JUL 18 1999 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BOONE COUNTY IN WEST VIRGINIA... * UNTIL 130 AM EDT... * AT 1253 AM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES EAST OF MADISON...MOVING NORTHEAST AT 10 tMPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MADISON... PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 10:50 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 17, 10:50 PM EDT, 2 hours 3 minutes before
WVZ005>011-013>020-024>040-046-047-VAZ003-004-OHZ066-067-075-076- 083>087-KYZ101>103-105-180730- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1050 PM EDT SAT JUL 17 1999 SCATTERED SHOLWERS AND THUNDERSTORMS CONTINUING ACROSS THE AREA. WILL TAKE EARLY OUT OF FORECAST AND KEEP 30 POP FOR TONIGHT. .RLX... WV...NONE. VA...NONE. KY...NONE. OH...NONE. .END/ELW
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 10:03 PM EDT | Severe Thunderstorm Warning | RLX | Doddridge, Ritchie | 42 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.